I have been on Xarelto for 15 days. I have experienced continual severe cramping and abdominal pain. Has anyone had this same experience or found a cure for this reaction? Any methods to minimize the abdominal discomfort?
Xarelto - anyone experienced severe stomach cramping, what minimized this?
Question posted by tgrossman210 on 5 Dec 2013
Last updated on 23 August 2017 by POD 1000
I'd talk to my doctor about finding another, possibly safer, drug as there is no real antidote for severe Xarelto side effects. (A family member died of a gastrointestinal tear and sepsis within a few months of taking Xarelto.
I have DVT as a cause of extensive back surgery. On Feb 7 about 1.5 months after surgery I was put on xarelto have headaches on right side of head and every time I eat anything even small amounts get stomach pains that can last for hours. Will contact my doctor to see what to do. Have lost 20 lbs due to surgery and pain meds. You are suppose to eat when taking Xarelto so not sure next step.
I've been on Xarelto since April 2013. I had a minor stroke in April and was switched from Plavix to Xarelto. To avoid stomach pain or cramping I take Xarelto with whole milk exactly how I use to take Plavix. 1%, 2%, or skim milk, does not work for me. Taking it with food does not work for me either. It must be whole milk. My cardiologist wants me to be careful with whole milk because of its fat but I told him if you want me on this medication then that's the only way I can take it. I take the Xarelto in the morning with an 8oz glass of milk and the milk is my breakfast, I don't eat anything with it. You can drink less milk if it suites you. I'm assuming the milk fat coats my stomach and allow it to accept the Xarelto. Just a guess not sure if that's how it works. Hope this helps you.
I have been taking Eliquis a med in the same family as Xarelto..and it is tearing up my stomach also
My neurologist gave me double strength Prilosec/omeprazole when I was taking Mobic prescribed by him..He was nice enough to refill it now that I am taking Eliquis and Effexor..also taking Ranitidine every day..will ask Cardiologist next time I see him..keeps pushing appointments back..about solutions to this problem (cannot take NSAIDS with the two meds mentioned)
You may find this link helpful.
A few users have experienced stomach pain. You should talk with your doctor.
- Xarelto uses and safety info
- Xarelto information for Healthcare Professionals (includes dosage details)
- Side effects of Xarelto (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.